Iterative algorithms for nonlinear ordinary differential eigenvalue problems

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

4 Scopus Citations
View graph of relations


Related Research Unit(s)


Original languageEnglish
Pages (from-to)361-376
Journal / PublicationApplied Numerical Mathematics
Issue number3
Publication statusPublished - Aug 2001


A Newton-type iterative algorithm is developed for solving a class of nonlinear eigenvalue problems. This algorithm is based on solving an algebraic equation β(λ) = 0 which is defined implicitly. We show that the β(λ) in our algorithm is analytic in the area of interest and can be evaluated by solving a block bi-diagonal system. Also the Argument Principle is employed in determining the eigenvalue distribution. Numerical results for both linear and nonlinear problems are given. © 2001 IMACS. Published by Elsevier Science B.V. All rights reserved.

Research Area(s)

  • Argument Principle, Newton's iteration, Nonlinear eigenvalue calculation